Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Structures of quasi-graphs and $ \omega$-limit sets of quasi-graph maps


Authors: Jiehua Mai and Enhui Shi
Journal: Trans. Amer. Math. Soc. 369 (2017), 139-165
MSC (2010): Primary 37E99, 54H20
DOI: https://doi.org/10.1090/tran/6627
Published electronically: March 21, 2016
MathSciNet review: 3557770
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An arcwise connected compact metric space $ X$ is called a quasi-graph if there is a positive integer $ N$ with the following property: for every arcwise connected subset $ Y$ of $ X$, the space $ \overline {Y}-Y$ has at most $ N$ arcwise connected components. If a quasi-graph $ X$ contains no Jordan curve, then $ X$ is called a quasi-tree. The structures of quasi-graphs and the dynamics of quasi-graph maps are investigated in this paper. More precisely, the structures of quasi-graphs are explicitly described; some criteria for $ \omega $-limit points of quasi-graph maps are obtained; for every quasi-graph map $ f$, it is shown that the pseudo-closure of $ R(f)$ in the sense of arcwise connectivity is contained in $ \omega (f)$; it is shown that $ \overline {P(f)}=\overline {R(f)}$ for every quasi-tree map $ f$. Here $ P(f)$, $ R(f)$ and $ \omega (f)$ are the periodic point set, the recurrent point set and the $ \omega $-limit set of $ f$, respectively. These extend some well-known results for interval dynamics.


References [Enhancements On Off] (What's this?)

  • [1] G. Acosta, R. Hernandez-Gutierez, I. Nagmouchi and P. Oprocha, Periodic points and transitivity on dendrites, arXiv:1312.7426[math. DS] (2013).
  • [2] Lluís Alsedà, Jaume Llibre, and Michał Misiurewicz, Combinatorial dynamics and entropy in dimension one, 2nd ed., Advanced Series in Nonlinear Dynamics, vol. 5, World Scientific Publishing Co., Inc., River Edge, NJ, 2000. MR 1807264 (2001j:37073)
  • [3] L. S. Block and W. A. Coppel, Dynamics in one dimension, Lecture Notes in Mathematics, vol. 1513, Springer-Verlag, Berlin, 1992. MR 1176513 (93g:58091)
  • [4] Louis Block and Ethan M. Coven, $ \omega $-limit sets for maps of the interval, Ergodic Theory Dynam. Systems 6 (1986), no. 3, 335-344. MR 863198 (88a:58165), https://doi.org/10.1017/S0143385700003539
  • [5] A. M. Blokh, On transitive mappings of one-dimensional branched manifolds, Differential-difference equations and problems of mathematical physics (Russian), Akad. Nauk Ukrain. SSR, Inst. Mat., Kiev, 1984, pp. 3-9, 131 (Russian). MR 884346 (88b:58111)
  • [6] A. M. Blokh, Dynamical systems on one-dimensional branched manifolds. I, Teor. Funktsiĭ Funktsional. Anal. i Prilozhen. 46 (1986), 8-18 (Russian); English transl., J. Soviet Math. 48 (1990), no. 5, 500-508. MR 865783 (88j:58053), https://doi.org/10.1007/BF01095616
  • [7] A. M. Blokh, Dynamical systems on one-dimensional branched manifolds. II, Teor. Funktsiĭ Funktsional. Anal. i Prilozhen. 47 (1987), 67-77 (Russian); English transl., J. Soviet Math. 48 (1990), no. 6, 668-674. MR 916445 (89i:58056), https://doi.org/10.1007/BF01094721
  • [8] A. M. Blokh, Dynamical systems on one-dimensional branched manifolds. III, Teor. Funktsiĭ Funktsional. Anal. i Prilozhen. 48 (1987), 32-46 (Russian); English transl., J. Soviet Math. 49 (1990), no. 2, 875-883. MR 916457 (89i:58057), https://doi.org/10.1007/BF02205632
  • [9] A. M. Blokh, Spectral decomposition, periods of cycles and a conjecture of M. Misiurewicz for graph maps, Ergodic theory and related topics, III (Güstrow, 1990) Lecture Notes in Math., vol. 1514, Springer, Berlin, 1992, pp. 24-31. MR 1179169 (94b:58079), https://doi.org/10.1007/BFb0097525
  • [10] Alexander M. Blokh, The ``spectral'' decomposition for one-dimensional maps, Dynamics reported, Dynam. Report. Expositions Dynam. Systems (N.S.), vol. 4, Springer, Berlin, 1995, pp. 1-59. MR 1346496 (96e:58087)
  • [11] Alexander Blokh, Recurrent and periodic points in dendritic Julia sets, Proc. Amer. Math. Soc. 141 (2013), no. 10, 3587-3599. MR 3080181, https://doi.org/10.1090/S0002-9939-2013-11633-3
  • [12] Alexander Blokh, A. M. Bruckner, P. D. Humke, and J. Smítal, The space of $ \omega $-limit sets of a continuous map of the interval, Trans. Amer. Math. Soc. 348 (1996), no. 4, 1357-1372. MR 1348857 (96j:58089), https://doi.org/10.1090/S0002-9947-96-01600-5
  • [13] Naotsugu Chinen, Sets of all $ \omega $-limit points for one-dimensional maps, Houston J. Math. 30 (2004), no. 4, 1055-1068 (electronic). MR 2110249 (2005h:37088)
  • [14] Hsin Chu and Jin Cheng Xiong, A counterexample in dynamical systems of the interval, Proc. Amer. Math. Soc. 97 (1986), no. 2, 361-366. MR 835899 (87i:58140), https://doi.org/10.2307/2046532
  • [15] Ethan M. Coven and G. A. Hedlund, $ \bar P=\bar R$ for maps of the interval, Proc. Amer. Math. Soc. 79 (1980), no. 2, 316-318. MR 565362 (81b:54042), https://doi.org/10.2307/2043258
  • [16] Logan Hoehn and Christopher Mouron, Hierarchies of chaotic maps on continua, Ergodic Theory Dynam. Systems 34 (2014), no. 6, 1897-1913. MR 3272777, https://doi.org/10.1017/etds.2013.32
  • [17] Jaume Llibre and Michał Misiurewicz, Horseshoes, entropy and periods for graph maps, Topology 32 (1993), no. 3, 649-664. MR 1231969 (94k:58113), https://doi.org/10.1016/0040-9383(93)90014-M
  • [18] Jie-Hua Mai and Song Shao, $ \overline R=R\cup \overline P$ for graph maps, J. Math. Anal. Appl. 350 (2009), no. 1, 9-11. MR 2476886 (2010a:37082), https://doi.org/10.1016/j.jmaa.2008.09.006
  • [19] Jiehua Mai and Enhui Shi, $ \overline R=\overline P$ for maps of dendrites $ X$ with $ {\rm Card}({\rm End}(X))<c$, Internat. J. Bifur. Chaos Appl. Sci. Engrg. 19 (2009), no. 4, 1391-1396. MR 2537728 (2010g:37028), https://doi.org/10.1142/S021812740902372X
  • [20] Jiehua Mai and Taixiang Sun, The $ \omega $-limit set of a graph map, Topology Appl. 154 (2007), no. 11, 2306-2311. MR 2328013 (2008b:37071), https://doi.org/10.1016/j.topol.2007.03.008
  • [21] Jie-hua Mai and Tai-xiang Sun, Non-wandering points and the depth for graph maps, Sci. China Ser. A 50 (2007), no. 12, 1818-1824. MR 2390491 (2009b:37075), https://doi.org/10.1007/s11425-007-0139-8
  • [22] James R. Munkres, Topology: a first course, Prentice-Hall, Inc., Englewood Cliffs, N.J., 1975. MR 0464128 (57 #4063)
  • [23] Sam B. Nadler Jr., Continuum theory: An introduction, Monographs and Textbooks in Pure and Applied Mathematics, vol. 158, Marcel Dekker, Inc., New York, 1992. MR 1192552 (93m:54002)
  • [24] Zbigniew Nitecki, Periodic and limit orbits and the depth of the center for piecewise monotone interval maps, Proc. Amer. Math. Soc. 80 (1980), no. 3, 511-514. MR 581016 (81j:58068), https://doi.org/10.2307/2043751
  • [25] Zbigniew Nitecki, Topological dynamics on the interval, Ergodic theory and dynamical systems, II (College Park, Md., 1979/1980), Progr. Math., vol. 21, Birkhäuser, Boston, Mass., 1982, pp. 1-73. MR 670074 (84g:54051)
  • [26] O. M. Šarkovskiĭ, Fixed points and the center of a continuous mapping of the line into itself, Dopovidi Akad. Nauk Ukraïn. RSR 1964 (1964), 865-868 (Ukrainian, with Russian and English summaries). MR 0165178 (29 #2467)
  • [27] O. M. Šarkovskiĭ, Co-existence of cycles of a continuous mapping of the line into itself, Ukrain. Mat. Z. 16 (1964), 61-71 (Russian, with English summary). MR 0159905 (28 #3121)
  • [28] O. M. Šarkovskiĭ, On a theorem of G. D. Birkhoff, Dopovīdī Akad. Nauk Ukraïn. RSR Ser. A 1967 (1967), 429-432 (Ukrainian, with Russian and English summaries). MR 0212781 (35 #3646)
  • [29] Vladimír Špitalský, Transitive dendrite map with infinite decomposition ideal, Discrete Contin. Dyn. Syst. 35 (2015), no. 2, 771-792. MR 3267423, https://doi.org/10.3934/dcds.2015.35.771
  • [30] Jin Cheng Xiong, Xiang Dong Ye, Zhi Qiang Zhang, and Jun Huang, Some dynamical properties of continuous maps on the Warsaw circle, Acta Math. Sinica (Chin. Ser.) 39 (1996), no. 3, 294-299 (Chinese, with English and Chinese summaries). MR 1413349 (97e:58069)
  • [31] Xiang Dong Ye, The centre and the depth of the centre of a tree map, Bull. Austral. Math. Soc. 48 (1993), no. 2, 347-350. MR 1238808 (94k:58117), https://doi.org/10.1017/S0004972700015768
  • [32] Lai Sang Young, A closing lemma on the interval, Invent. Math. 54 (1979), no. 2, 179-187. MR 550182 (80k:58084), https://doi.org/10.1007/BF01408935
  • [33] Fanping Zeng, Hong Mo, Wenjing Guo, and Qiju Gao, $ \omega $-limit set of a tree map, Northeast. Math. J. 17 (2001), no. 3, 333-339. MR 2011841 (2004i:37085)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 37E99, 54H20

Retrieve articles in all journals with MSC (2010): 37E99, 54H20


Additional Information

Jiehua Mai
Affiliation: Institute of Mathematics, Shantou University, Shantou, Guangdong 515063, People’s Republic of China
Email: jhmai@stu.edu.cn

Enhui Shi
Affiliation: Department of Mathematics, Soochow University, Suzhou, Jiangsu, 215006, People’s Republic of China
Email: ehshi@suda.edu.cn

DOI: https://doi.org/10.1090/tran/6627
Keywords: Quasi-graph, graph, periodic point, recurrent point, $\omega$-limit point
Received by editor(s): February 23, 2013
Received by editor(s) in revised form: July 23, 2014, and December 9, 2014
Published electronically: March 21, 2016
Additional Notes: The second author is the corresponding author
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society